BigClassActions.com

Sildenafil Associated with Signicifant Increase Risk for Melanoma, JAMA Reports

- by

Washington, DC: According to an article published April 7, in JAMA Internal Medicine, the use of sildenafil (Viagra, Pfizer) is associated with an increased risk for melanoma.

The prospective cohort study was done by researchers from the Department of Dermatology, Brigham and Women's Hospital, and Harvard Medical School, Boston, Massachusetts, and involved participants in the Health Professionals' Follow-up Study (HPFS) between 2000 and 2010. Their analysis included data on 25,848 men. The study was undertaken following reports that phosphodiesterase 5A (PDG5A) inhibitors, including sildenafil, may promote melanin synthesis, which itself may promote melanoma development. In addition, published research has linked sildenafil use and other PDG5A inhibitors to promotion of melanoma cell invasion, particularly in individuals who carry a mutation in the BRAF gene, MedpageToday, reports.

The data show and men who used sildenafil were at significantly greater risk for diagnosis of invasive melanoma compared with men who did not use the drug--nearly twice the risk.

The researchers concluded, "Our results should be interpreted cautiously and are insufficient to alter current clinical recommendations. Nevertheless, our data provide epidemiological evidence on possible skin adverse effects of PDE5A inhibitors and support continued investigation of this relationship." .

Legal Help

If you or a loved one has suffered similar damages or injuries, please fill in our form on the right and your complaint will be sent to a lawyer who may evaluate your claim at no cost or obligation.

Add Your Comment on This Issue

Fields marked * are mandatory. Please read our comment guidelines before posting.

*Name:

Note: Your name will be published with your comment.

*Email Address:

Your email will only be used if a response is needed.

*Your Comment:
Request Legal Help